Skip to Content

I have very low vitamin B12 so had six injections in 2 weeks and they didnt work. why woul that be?

Responses (3)

Anonymous 6 Nov 2012

Hello emeraldlol. It might be that the dose has to be increased. Not certain what the criteria is for a dose(s) of Vitamin B/injection. Regards pledge

angel1662 6 Nov 2012

hello emeraldlol,
I did a bit of research on your ? as far as the b12, it says that if you have low vitamin b12, it can take several weeks it to boost your level etc..and also says as time goes on u start to feel better and better..I would say be patient and give a little time, and if it still feels like it's not working etc... discuss it with the doctor or person who is administering the shot..best of luck...

Healthy88 7 Mar 2017

My guess is because:
1) You may have MTHFR mutations and require injections of Methylcobalamin and the Drs are giving you shots with the cheaper synthetic Cynocobalamin (which someone with MTHFR mutations may not be able to metabolize properly).

2) It takes the body about 120 days or 4 months to make new blood so you may not feel better right away.

3) B12 needs other cofactors to make healthy blood, such as Methylfolate, B6 and Iron. Are you taking a B complex or multi with B complex in it, along with the shots? Just make sure you find one with the Methyl forms of B9 & B12 in it. (If you have MTHFR mutations, you most likely can't metabolize synthetic Folic Acid from supplements or foods either). It isn't a bad idea to take the supplement on days you are not receiving the shot. 2.4Mg of Methylcobalamin is often recommended as a maintenance dose to avoid B12 Deficiency.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions